Alert archive / Puerto Rico / Flash Flood Watches in 2012
Flash Flood Watch 5, NWS JSJ
NWS JSJ issued this flash flood watch at Aug 3, 2012, 4:53 PM CDT. It took effect at Aug 4, 2012, 1:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2012, 4:53 PM CDT (21:53 UTC)
- In effect from
- Aug 4, 2012, 1:00 AM CDT
- Expired
- Aug 4, 2012, 12:23 PM CDT
- In force
- 11 hr
- Issued by
- NWS JSJ
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
216 WGCA62 TJSJ 032153 FFASJU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 553 PM AST FRI AUG 3 2012 PRZ002>004-040800- /O.NEW.TJSJ.FF.A.0005.120804T0600Z-120804T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHEAST-SOUTHEAST-EASTERN INTERIOR- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...FAJARDO...HUMACAO... GUAYAMA...ARROYO...YABUCOA...SALINAS...COCO...CAGUAS 553 PM AST FRI AUG 3 2012 ...FLASH FLOOD WATCH IN EFFECT FROM 2 AM AST SATURDAY THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF PUERTO RICO...INCLUDING THE FOLLOWING AREAS...EASTERN INTERIOR...NORTHEAST AND SOUTHEAST. * FROM 2 AM AST SATURDAY THROUGH SATURDAY AFTERNOON * SQUALLS ASSOCIATED TO TROPICAL STORM ERNESTO WILL BECOME MORE NUMEROUS OVERNIGHT ACROSS THE EASTERN THIRD OF PUERTO RICO AND INTENSIFY THROUGH MID MORNING SATURDAY. THESE SQUALLS WILL BE ACCOMPANIED BY TORRENTIAL DOWNPOURS AND MAY BE CAPABLE OF PRODUCING INTENSE RAINFALL RATES OF SEVERAL INCHES PER HOUR. A 3 TO 6 HOUR PERIOD OF VERY HEAVY RAINFALL APPEARS LIKELY MAINLY BETWEEN 5 AM AND 11 AM SATURDAY WHEN 2 TO 5 INCHES OF RAIN MAY ACCUMULATE. THIS COULD RESULT IN FLASH FLOODING OF SMALL STREAMS AS WELL AS SIGNIFICANT RISES ON LARGER RIVERS SUCH AS THE RIO GRANDE DE LOIZA AND ITS TRIBUTARIES. * WHILE SOUTH COASTAL AREAS WILL ALSO RECEIVE RAINFALL...ACCUMULATIONS ARE NOT EXPECTED TO BE SUFFICIENT TO RESULT IN FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. && $$
2 follow-up statements
297 WGCA62 TJSJ 040800 FFASJU FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 400 AM AST SAT AUG 4 2012 PRZ002>004-041800- /O.CON.TJSJ.FF.A.0005.000000T0000Z-120804T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHEAST-SOUTHEAST-EASTERN INTERIOR- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...FAJARDO...HUMACAO... GUAYAMA...ARROYO...YABUCOA...SALINAS...COCO...CAGUAS 400 AM AST SAT AUG 4 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 2 PM AST THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF PUERTO RICO...INCLUDING THE FOLLOWING AREAS... EASTERN INTERIOR...NORTHEAST AND SOUTHEAST. * UNTIL 2 PM AST THIS AFTERNOON * MOISTURE ASSOCIATED WITH TROPICAL STORM ERNESTO WILL CONTINUE TO MOVE ACROSS THE EASTERN THIRD OF PUERTO RICO THROUGH AT LEAST LATE MORNING...RESULTING IN OCCASIONAL BANDS OF SHOWERS AND EMBEDDED THUNDERSTORMS. THESE SHOWERS AND STORMS MAY BE ACCOMPANIED BY LOCALLY TORRENTIAL DOWNPOURS AND COULD PRODUCE INTENSE RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. AN ADDITIONAL 3 TO 6 HOUR PERIOD OF LOCALLY HEAVY RAINFALL STILL APPEARS PROBABLE MAINLY BETWEEN 6 AM AND NOON TODAY...WHEN 2 TO LOCALLY 4 INCHES OF RAIN MAY ACCUMULATE. THIS COULD RESULT IN FLASH FLOODING OF SMALL STREAMS AS WELL AS SIGNIFICANT RISES ON LARGER RIVERS SUCH AS THE RIO GRANDE DE LOIZA AND ITS TRIBUTARIES. * WHILE SOUTH COASTAL AREAS WILL ALSO RECEIVE RAINFALL... ACCUMULATIONS ARE NOT EXPECTED TO BE SUFFICIENT TO RESULT IN FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. && $$
789 WGCA62 TJSJ 041723 FFASJU FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 123 PM AST SAT AUG 4 2012 PRZ002>004-041830- /O.CAN.TJSJ.FF.A.0005.000000T0000Z-120804T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHEAST-SOUTHEAST-EASTERN INTERIOR- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...FAJARDO...HUMACAO... GUAYAMA...ARROYO...YABUCOA...SALINAS...COCO...CAGUAS 123 PM AST SAT AUG 4 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF PUERTO RICO HAS BEEN CANCELLED. THE RISK OF HEAVY RAINFALL HAS DIMINISHED CONSIDERABLY THAT FLASH FLOODING APPEARS UNLIKELY ACROSS THE EASTERN THIRD OF PUERTO RICO. WHILE SHOWERS OR THUNDERSTORMS ARE STILL POSSIBLE TONIGHT ACROSS THE EASTERN THIRD PUERTO RICO ANY FLOODING WOULD BE LOCALIZED. $$ FIGUEROA
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at Aug 3, 1:11 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Aug 3, 1:11 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
211 PM AST FRI AUG 3 2012
.SYNOPSIS...AT 2 PM AST...TROPICAL STORM ERNESTO WAS LOCATED NEAR
LATITUDE 13.7 NORTH...LONGITUDE 62.3 WEST AND WAS MOVING TOWARD
THE WEST AT NEAR 21 MPH. ERNESTO IS EXPECTED TO MOVE GENERALLY
WEST FOR THE NEXT COUPLE OF DAYS...WITH A GRADUAL DECREASE IN
FORWARD SPEED. ON THE FORECAST TRACK...ERNESTO WILL MOVE ACROSS
THE EASTERN CARIBBEAN OVERNIGHT THROUGH SATURDAY...BRINGING OUTER
BANDS OF MOISTURE TO THE LOCAL AREA...WITH CLOUDINESS...SHOWERS
AND THUNDERSTORMS AND INCREASINGLY BREEZY TO WINDY CONDITIONS..
UPPER LEVEL HIGH PRESSURE RIDGE WILL REMAIN IN PLACE ACROSS THE
NORTHEASTERN CARIBBEAN THROUGH AT LEAST SATURDAY. IT IS THEN EXPECTED
TO GRADUALLY ERODE LATE SUNDAY INTO EARLY NEXT WEEK...AS TUTT AND
ASSOCIATED LOW ACROSS THE CENTRAL ATLANTIC RETROGRESSES WESTWARD
OVER THE REGION. SURFACE HIGH PRESSURE NORTH OF THE AREA AND TROPICAL
STORM ERNESTO NOW ENTERING THE EASTERN CARIBBEAN WILL MAINTAIN AN
EAST TO NORTHEAST WIND FLOW ACROSS THE REGION. THIS WILL RESULT IN
THE SURFACE PRESSURE GRADIENT RAPIDLY TIGHTENING OVERNIGHT THROUGH
SATURDAY. LATEST VISIBLE SATELLITE IMAGERY AND BLENDED TOTAL PRECIPITABLE
WATER SHOWED THAT MID TO UPPER LEVEL MOISTURE ACROSS THE NORTHEAST
HAS BEGUN TO INCREASE DURING THE AFTERNOON IN ADVANCE OF THE TROPICAL
STORM.
&&
.DISCUSSION...OVERALL FAIR AND STABLE WEATHER CONDITIONS DOMINATED
THE LOCAL AREA TODAY AS HIGH PRESSURE RIDGING AND SUBSIDENCE IN
ADVANCE OF TROPICAL STORM ERNESTO LIMITED SHOWER DEVELOPMENT. EXPECT
PARTLY CLOUDY SKIES TO VARIABLY CLOUDY DURING THE EARLY EVENING WITH
INCREASING CLOUDINESS AND DETERIORATING CONDITIONS LATER THIS
EVENING AND OVERNIGHT THROUGH SATURDAY AS ERNESTO AND ASSOCIATED
MOISTURE FIELD SPREADS ACROSS THE EASTERN CARIBBEAN. THE TIGHTENING
OF THE LOCAL PRESSURE GRADIENT WILL BRING BREEZY TO LOCALLY WINDY
CONDITIONS TO THE REGION. IN ADDITION...DEEP MOISTURE ALONG THE
NORTH AND EAST PERIPHERY OF THE TROPICAL STORM WILL BE LIFTED UP
ACROSS THE AREA...INCREASING THE CHANCES FOR ACTIVE AND INCLEMENT
WEATHER CONDITIONS.
BASED ON PRESENT LATEST MODEL GUIDANCE...EXPECT THESE CONDITIONS
TO BEGIN DURING THE EARLY EVENING ACROSS THE NORTHERN LEEWARD AND
VIRGIN ISLANDS. THEREAFTER...IT WILL PROGRESSIVELY INCREASE IN
COVERAGE AND SPREAD WEST AND NORTH ACROSS PUERTO RICO AND ADJACENT
ISLANDS ON SATURDAY. INFREQUENT BURSTS OF GUSTY WINDS AND LOCALLY
HEAVY RAINFALL MAY OCCUR FROM TIME TO TIME OVERNIGHT ACROSS THE
COASTAL WATERS AND THE COASTAL SECTIONS OF THE ISLANDS.HOWEVER...
THE HEAVIEST RAINFALL IS EXPECTED EARLY SATURDAY MORNING AND CONTINUING
INTO EARLY SUNDAY. DURING THAT TIME...PERIODS OF NUMEROUS SHOWERS
WITH EMBEDDED THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY
HEAVY RAINFALL AND STRONG GUSTY WINDS ALONG WITH SQUALLS ACCOMPANYING
THE BANDS OF SHOWERS AND THUNDERSTORMS.
&&
.AVIATION...TROPICAL STORM ERNESTO WILL CONTINUE TO MOVE SOUTH OF
THE LOCAL ISLANDS THIS EVENING THROUGH SATURDAY. SOME OF THE OUTER
BANDS WILL AFFECT THE VI TAF SITES LATE THIS EVENING SPREADING
OVER PR TOMORROW MORNING. LLVL WINDS WILL REMAIN FROM THE NORTHEAST
THRU TONIGHT...VEERING FROM THE EAST TO SOUTHEAST EARLY SATURDAY
THRU SUNDAY. SFC WINDS OF 15 TO 25 KTS WITH HIGHER GUSTS UP TO 40
KTS WILL REMAIN POSSIBLE DURG THE NEXT 24-48 HRS DURG PASSAGE OF
TS ERNESTO.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 88 78 87 78 / 50 80 80 60
STT 81 79 88 79 / 50 50 50 30
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...
VI...NONE.
COASTAL WATERS...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM AST SUNDAY
FOR ANEGADA PASSAGE SOUTHWARD TO 17N.
SMALL CRAFT ADVISORY FROM 11 AM TO NOON AST SATURDAY FOR COASTAL
WATERS OF NORTHERN PUERTO RICO OUT 10 NM-COASTAL WATERS OF
NORTHWESTERN PUERTO RICO OUT 10 NM.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM AST SUNDAY
FOR COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN
PUERTO RICO OUT 10 NM.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO NOON AST SUNDAY
FOR CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N.
SMALL CRAFT ADVISORY FROM 2 AM SATURDAY TO NOON AST SUNDAY FOR
COASTAL WATERS OF SOUTHERN PUERTO RICO OUT 10 NM.
SMALL CRAFT ADVISORY FROM NOON SATURDAY TO NOON AST SUNDAY FOR
COASTAL WATERS OF SOUTHWESTERN PUERTO RICO OUT 10 NM.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO NOON AST SUNDAY
FOR ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
MONA PASSAGE SOUTHWARD TO 17N.
SMALL CRAFT ADVISORY FROM 6 AM SATURDAY TO 6 AM AST SUNDAY FOR
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM.
&&
23/09Hazardous weather outlook, Aug 3, 10:40 AM CDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 1140 AM AST FRI AUG 3 2012 AMZ710>745-PRZ001>013-041545- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 1140 AM AST FRI AUG 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ON THE OFFICIAL FORECAST TRACK...TROPICAL STORM ERNESTO WILL BE MAKING ITS CLOSEST APPROACH TO PUERTO RICO EARLY SATURDAY MORNING. AT THIS TIME...IMPACTS FROM THIS SYSTEM ARE EXPECTED TO BE ROUGH SEAS ACROSS THE CARIBBEAN WATERS AND SOME OUTER RAINBANDS THAT MAY REACH PARTS OF PUERTO RICO AND THE LOCAL ISLANDS SATURDAY MORNING THROUGH LATE SATURDAY NIGHT...BRINGING GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL...SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE SAN JUAN. AMZ715-725-VIZ001-002-041545- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 1140 AM AST FRI AUG 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT ON THE OFFICIAL FORECAST TRACK...TROPICAL STORM ERNESTO WILL BE MAKING ITS CLOSEST APPROACH TO SAINT CROIX LATE THIS EVENING. AT THIS TIME...IMPACTS FROM THIS SYSTEM ARE EXPECTED TO BE ROUGH SEAS ACROSS THE CARIBBEAN WATERS AND SOME OUTER RAINBANDS THAT MAY REACH PARTS OF THE LOCAL ISLANDS TONIGHT THROUGH SATURDAY AFTERNOON...BRINGING GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THROUGH AT LEAST SATURDAY AFTERNOON...EXPECT ROUGH SEAS ACROSS THE CARIBBEAN WATERS AND SOME OUTER RAINBANDS OF TROPICAL STORM ERNESTO REACHING THE U.S.VIRGIN ISLANDS. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL...SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE SAN JUAN.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 6:35 PM CDT | Special Marine Warning | JSJ | 55 min |
Nearby
Flash Flood Watches in Puerto Rico, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.